Alert archive / Louisiana / River Flood Warnings in 2018

River Flood Warning 144, NWS Shreveport, LA

December 8, 2018Bossier Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Dec 8, 2018, 7:06 PM CST for Bossier Parish, Louisiana. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 8, 2018, 7:06 PM CST (01:06 UTC)
Expired
Dec 12, 2018, 8:06 AM CST
In force
4 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 5:52 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Dec 8, 5:52 PM CST, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
552 PM CST Sat Dec 8 2018

.AVIATION...
IFR cigs will persist areawide tonight through much of Sunday
morning, as the parent upper trough over SE OK/NE TX this evening
shifts E across the region this evening, and departs the area
late. However, wrap-around areas of -RA with vsby reductions will
continue to gradually shift E with the center of the trough this
evening, affecting areas along/N of the I-20 corridor of E TX/N
LA. Thus, have tempoed in 2-5SM vsby reductions for all but the
LFK terminal through mid to late evening. Afterwards, vsbys should
improve significantly, with IFR cigs lingering through much of
Sunday morning before gradually lifting to MVFR over SW AR by
mid to late morning, and across the I-20 terminals by midday/early
afternoon. As drier air continues to mix SSE in wake of the
trough's departure, the MVFR cigs over extreme NE TX/SW AR should
scatter out, with VFR cigs finally returning by mid to late
evening over the TXK/ELD terminals. This trend will continue to
spread SE into more of E TX/N LA Sunday evening. N winds 10-15kts
tonight will become NNW 8-11kts after 15Z. /15/

&&

.PREV DISCUSSION... /issued 311 PM CST Sat Dec 8 2018/

SHORT TERM.../Tonight through Sunday Night/

Vigorous upper level trough continues to spin this afternoon
across North Central Texas/Southern Oklahoma with this feature
showing up well on Water Vapor and Region Radar Mosaics. Also
noticeable on water vapor was a tongue of much drier air in the
mid and upper levels of the atmosphere streaming north and east
just ahead of the trough axis from Southern Texas into the eastern
half of Texas and into extreme Southeast Oklahoma and Southwest
Arkansas. This drier air has helped to choke the moisture feed
into the trough itself with lighter rainfall having moved off
into South Central Arkansas and Northern Louisiana and this trend
will continue through the overnight hours tonight. Also worth
noting is the large precipitation shield associated with the low
itself across much of North Central/Northwest Texas into Southern
and Southwest Oklahoma attm. As the trough axis moves nearly due
east overnight into the Middle Red River Valley of Northeast
Texas, Southeast Oklahoma and Southwest Arkansas, we could see a
transition from light rain to a mixture of light sleet and/or
light snow this evening and through the overnight hours. Have this
mention in the grids generally along and north of a line from
Idabel, Oklahoma to Ashdown and Camden, Arkansas but given the
fact that temperatures should remain above freezing while the
precipitation is going on, there should be no concerns with
accumulations. We should see a large drop in precipitation
coverage after midnight, just about the time critical temperatures
aloft are arriving from the north and west so while some winter
precipitation will be possible, there should be little if any
impacts with it.

Cloud cover should stay with us much of the day Sunday with
another cold/raw day in store, albeit without the precipitation
with highs only in the 40s areawide. We should lose this cloud
cover late Sunday Night which should allow temperatures to fall
below freezing across most if not all the region Sunday
Night/Monday Morning.

13

LONG TERM.../Monday through Saturday/

A 1032 mb surface high pressure air mass will build in place right
over the mid South in the wake of the departing deep trough and will
become firmly established allowing for light winds and high
temperatures just into the lower 50s to start the new work week. Dry
air aloft within a mainly northerly flow regime will provide mostly
clear skies areawide. Upper-level ridging will become firmly
established on Monday night into Tuesday maintaining stable
conditions areawide through midweek. Temperatures on Monday night to
average slightly below freezing with highs on Tuesday climbing into
the mid to upper 50s. This warming trend lingers into midweek
despite increasing clouds and some showers cropping up in the
deepening Southerly flow returning Northward in the wake of the
surface high.

Cyclogenesis across the Texas and Oklahoma Panhandles on Wednesday
night will quickly deepen and bring an increased pressure gradient
areawide, resulting in enhanced Southerly winds along with rapid
moisture advection from the Gulf of Mexico. Instability ahead of the
developing low will also allow for increased rain chances beginning
on Wednesday and continuing through the overnight hours and into
Thursday as the stacked upper low and surface low will shift
northeast of the region while trailing cold front pushes east across
the ArkLaTex overnight. The models continue to indicate the
potential for isolated thunder with this deep low and eventual
frontal passage. Conditions will quickly improve on Friday and for
next weekend for that matter as a surface high and northwest flow
aloft return in the wake of the cold front. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  46  31  51 /  50   0   0   0
MLU  36  45  30  49 /  70   0   0  10
DEQ  32  48  25  51 /  70   0   0   0
TXK  34  46  28  50 /  60   0   0   0
ELD  33  46  28  49 /  80   0   0  10
TYR  37  47  30  51 /  30   0   0   0
GGG  36  47  29  51 /  40   0   0   0
LFK  40  48  33  54 /  20   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Dec 8, 5:44 AM CST, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
544 AM CST Sat Dec 8 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
544 AM CST Sat Dec 8 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Widespread showers across mainly Arkansas and Louisiana this
morning will gradually diminish from the west today. Residual
flooding may be possible in isolated locations.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Rainfall transitioning to light snow will be possible Saturday
evening along and north of Interstate 30. At this time, little if
any accumulation is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

In the hours before

Local storm report, Dec 8, 6:15 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CST SAT DEC 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      2 WSW ZAVALLA           31.14N 94.45W
12/08/2018                   ANGELINA           TX   PUBLIC

            SANDY CREEK ROAD WAS FLOODED AND CLOSED OVER
            HAWKINS CREEK SOUTHWEST OF ZAVALLA.

&&

15
Local storm report, Dec 8, 6:42 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CST SAT DEC 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            5 WNW WELLS             31.51N 95.03W
12/08/2018                   CHEROKEE           TX   DEPT OF HIGHWAYS

            FM 1247 IS CLOSED IN TWO LOCATIONS CROSSING
            LARRISON CREEK WEST OF WELLS.

&&

15
Local storm report, Dec 8, 6:45 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST SAT DEC 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            4 SSW RUSK              31.74N 95.18W
12/08/2018                   CHEROKEE           TX   DEPT OF HIGHWAYS

            FM 23 IS CLOSED DUE TO FLOODING FROM FM 1857
            SOUTH TO FM 2322.

&&

15
Local storm report, Dec 8, 6:46 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST SAT DEC 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            4 SW RUSK               31.74N 95.19W
12/08/2018                   CHEROKEE           TX   DEPT OF HIGHWAYS

            FM 1857 IS CLOSED DUE TO FLOODING FROM FM 23
            TO FM 2322.

&&

15
Local storm report, Dec 8, 6:56 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CST SAT DEC 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            14 N UNCERTAIN          32.91N 94.12W
12/08/2018                   CASS               TX   LAW ENFORCEMENT

            A PICTURE WAS POSTED TO FACEBOOK FROM THE
            CASS COUNTY SHERIFFS OFFICE OF HIGH WATER
            COVERING FM 125 NEAR FM 4448 JUST SOUTHWEST
            OF MCLEOD. THE ROAD IS CLOSED.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:07 PM CSTFlash Flood WarningSHVBossier, Claiborne, Webster2 hr

Nearby

River Flood Warnings in Louisiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.